Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 272, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2000, 7:35 PM CDT for Bates County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 7:35 PM CDT (00:35 UTC)
- Expired
- Aug 26, 2000, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bates County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2995 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 270037 SVRMCI MOC013-270115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 735 PM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BATES COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF BUTLER * UNTIL 815 PM CDT * AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BUTLER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE SOUTH OF BALLARD AT 755 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOOR-S AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3844 9437 3806 9437 3805 9408 3842 9409
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:12 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 26, 3:12 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 PM CDT SAT AUG 26 2000 NOTHING CLR CUT EXCP FOR CONTD HEAT IN WRN THIRD OF CWA. WK AND POORLY DEFINED BNDRYS TO CONTEND WITH IN VERY UNSTBL AMS. ERYR QSTNRY FNT OVR NRN MO NO LONGER EVIDENT IN SFC DATA. STLT DATA DOES SHOW ELEVATED AC IN APRNT WAA ZONE FM NRN KS/SRN NE ACRS ALL BUT NRN CWA. LCL RADARS SHOWG SOME WK RETURNS IN NRN KS. MODELS FCST AREA OF UVV INVOF I-70 THIS EVE AND BASED UPON FRI EVE CNVTN S OF EAX CANT RULE OUT ISOLD STORMS POPPING UP WITHIN THIS WAA ZONE BTN 22Z-02Z. WILL COVER THIS WITH LOW CHC POPS. FTHR N WK CDFNT PUSHING S THRU CNTRL IA. OVERALL MODELS HVG DFCLT TIME RESOLVING THESE WK LT SUMMER FEATURES. ETA/NGM/RUC ADVERTISE A FNT MOVG INTO NRN MO LTR TNGT. WILL LIKELY NEED TO SEE SOME CNVTN DVLP ALG IA FNT TO GET FNT INTO NRN MO. AMS IS QUITE UNSTBL S OF THIS BNDRY WITH SFC BASED LIS ARND MINUS 10 OVR SRN IA. STGST NWLY FLOW AND DEEP LYRD SHEAR PROGD FOR NE MO SO WILL GO WITH SLTGLY HIER POPS THERE. ISOLD SVR PTNL MAINLY TIED TO DAYTIME HEATING EXCP NE MO WHERE BTR CHC FOR MORE ORGANIZED SVR COULD KEEP SVR PTNL ALIVE TILL LT EVE. FWC GUID MINS A TAD TOO COOL. ANY FTN WHICH RCHS MO RVR OVERNGT WILL LIKELY RETURN NEWD TMRW AS HOT AMS OVR KS PRESSES EWD AGAIN. STLT IMAGERY SHOWS A VORT MAX OVR CNTRL CO WHICH MODELS TRK EWD ACRS SRN NEB/NRN KS. THIS FEATURE MAY WELL INTERACT WITH NEWD RETURNING WRMFNT SO WILL INTRO CHC POPS FOR ALL BUT SW CNTYS. FWC/FAN MAX TEMPS CONT TO BE TOO COOL IN THE W. FAVOR ETA/AVN SFC TEMPS IN AWIPS. WILL KEEP CHC POPS GOING INTO SUN EVE OVR NE 1/2 OF CWA. MON LOOKS HOT OVR THE WRN CWA WITH NO BNDRYS TO AFFECT TEMPS. WILL CONT TO GO ABV GUID WITH HOTTEST SPOT SHIFTING TO NW MO. EXTDD PROGS HINT AT A WK FNT MOVG INTO NRN MO TUE NGT. HOT DOME SHIFT NWD INTO CNTRL/NRN PLAINS BUT CONTD WELL ABV NORMAL TEMPS OVR CWA. WILL KEEP EXTDD PKG DRY FOR NOW. .EAX...NONE. JULY
In the hours before
Special weather statement, Aug 26, 5:03 PM CDT, 2 hours 32 minutes before
KSZ105-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 PM CDT SAT AUG 26 2000 ...SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY CONTINUES THROUGH 530 PM... AT 455 PM...NICKEL SIZED HAIL WAS REPORTED AT 151ST AND RIDGEVIEW IN OLATHE. THIS STORM WILL CONTINUE TO MOVE EAST AT 20 MPH AND SHOULD MOVE THROUGH EXTREME SOUTHERN OLATHE...SOUTHERN OVERLAND PARK AND THE STANLEY AREA BY 515 PM. 18
Local storm report, Aug 26, 5:08 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM OLATHE KS .88 INCH HAIL
08/26/00 JOHNSON 151ST AND RIDGEVIEW.
REPORTED BY OFF-DUTY
NWS} EMPLOYEE.Local storm report, Aug 26, 5:28 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0459 PM OLATHE JOHNSON CO ARPT KS 77 MPH TSTM GUST
08/26/00 JOHNSON ALSO A REPORT OF TREES
AND POWER POLES DOWN AT
143RD AND BLACKBOB IN
OLATHELocal storm report, Aug 26, 7:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0557 PM 1 S VIRGINIA MO .75 INCH HAIL
08/26/00 BATES
0650 PM 2 NNW MONTROSE MO WIND DAMAGE
08/26/00 HENRY POWER LINES AND POLES
DOWN AT HIGHWAYS K AND
18. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.